Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 80, NWS Tallahassee, FL

July 6, 2004Franklin County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 6, 2004, 4:50 PM EDT for Franklin County, Wakulla County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2004, 4:50 PM EDT (20:50 UTC)
Expired
Jul 6, 2004, 5:30 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Franklin County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 46 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2396 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 062050
SVRTLH
FLC037-129-062130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM EDT TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WAKULLA COUNTY IN FLORIDA
  EASTERN FRANKLIN COUNTY IN FLORIDA

* UNTIL 530 PM EDT

* AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTH OF
  OCHLOCKONEE RIVER STATE PARK...OR ABOUT 11 MILES SOUTHWEST OF
  CRAWFORDVILLE...MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OCHLOCKONEE RIVER STATE PARK BY 510 PM EDT...
  MCINTYRE BY 530 PM EDT...

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3003 8445 3005 8451 2997 8457 2995 8447

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:55 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 6, 2:55 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT TUE JUL 6 2004

.SYNOPSIS...
WATER VAPOR IMAGES SHOW SHORTWAVE TROUGH AND ATTENDANT WEAKENING MCS
CROSSING THE SRN PLAINS AND MID MS RIVER VALLEY. LOCALLY...UPPER
LEVEL ANTICYCLONE IS LOCATED OFF THE E COAST OF FL...WHILE VAD WIND
PROFILES SHOW MEAN LOWER TROPOSPHERIC FLOW ROUGHLY FROM THE W OVER
THE CWFA.

&&

.SHORT TERM...(TONIGHT THROUGH THURSDAY).
TONIGHT - WILL GO WARMER ON MINIMUM TEMPERATURES BASED ON
PERSISTENCE INSTEAD OF GUIDANCE. CURRENT RADAR INDICATIONS ARE THAT
THERE SHOULD BE LITTLE RESIDUAL POP CONCERN...BUT WILL MONITOR UP
TO ZONE ISSUANCE TIME.

WEDNESDAY - MODELS STILL ADVERTISE A SSE SHIFT OF THE BERMUDA
HIGH...RESULTING IN A MORE SWLY FLOW COMPONENT OVER THE CWFA.
ALSO...MENTIONED TROUGH WILL BE APPROACHING OUR NWRN CWFA...ALBEIT
IN A DEAMPLIFIED STATE. THE FAVORABLE FLOW REGIME COMBINED WITH
SLIGHTLY POSITIVE UPPER SUPPORT SUGGESTS WE SHOULD PROBABLY BUMP
POPS UP A BIT MAINLY IN THE NW ZONES.

THURSDAY - GFS IS MOST AGGRESSIVE IN PUSHING A BOUNDARY S TO OUR NRN
CWFA. IN THE LAST FEW DAYS WE HAVE SEEN STRONG AND PERSISTENT MCSS
FORM IN THE MIDWEST AND PUSH BOUNDARIES VERY CLOSE TO OUR CWFA. THIS
ADVERTISED BOUNDARY COULD BE ENHANCED BY YET ANOTHER MCS. HAVE KEPT
40% POPS CWFA-WIDE.

.LONG TERM...(FRIDAY THROUGH TUESDAY).
LATEST MEDIUM RANGE PROGS NOW SUGGEST THE UPPER HIGH WILL BUILD BACK
W INTO THE CWFA MORE STRONGLY THAN EARLIER ADVERTISED. BASED ON THE
EXPECTED MESOSCALE-DOMINATED FORCING AND THE RECENT FLIP-FLOP
UNCERTAINTY OF THE MEDIUM RANGE MODELS...WE WILL NOT DEVIATE MUCH
FROM THE INHERITED GRIDS...WHICH ARE CLOSE TO THE CLIMATOLOGY
BASELINE.

&&

.MARINE...NO CONCERNS.

&&

.FIRE WEATHER...NO HIGHLIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 74 92 74 91 / 20 50 30 40
PFN 77 91 76 90 / 20 50 30 40
DHN 75 91 74 91 / 20 60 30 40
ABY 74 93 73 92 / 20 50 30 40
VLD 74 94 73 93 / 20 50 30 40
CTY 74 92 75 91 / 20 40 30 40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

TJT
Hazardous weather outlook, Jul 6, 6:00 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT TUE JUL 6 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-071000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
519 AM EDT TUE JUL 6 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE SEA
BREEZE MOVES INLAND. A FEW STORMS MAY BE STRONG WITH GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL POSSIBLE. THIS
AFTERNOON...MAXIMUM TEMPERATURES WILL BE IN THE MID 90S FOR INLAND
LOCATIONS...RESULTING HEAT INDICES BETWEEN 100 AND 105 DEGREES. NO
WIDESPREAD SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED EACH DAY. ISOLATED STRONG STORMS WILL BE POSSIBLE. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

10-BOLINSKI

In the hours before

Special weather statement, Jul 6, 2:50 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT TUE JUL 6 2004

FLZ016-GAZ156-157-061950-
DECATUR GA-GADSDEN FL-GRADY GA-
250 PM EDT TUE JUL 6 2004

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GADSDEN COUNTY...MOVING NORTHEAST AT 10 MPH.
THIS STORM WILL BEGIN TO AFFECT DECATUR AND GRADY COUNTIES DURING THE
NEXT HOUR AS WELL.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:11 PM EDTSpecial Marine WarningTAE2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.